# SDR 99ZZZX4041

- Difficulty date: September 28, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N728CA
- Make and model: Piper PA-31-350
- Aircraft serial: 317752035
- System (JASC): 5280 · Landing Gear Doors
- Part: Hinge
- Part number: 4665300
- Condition: Failed
- Location: Rt Mlg Door
- Part time: 5,798 hours
- Component: 4752931
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

UPON TAKEOFF, PILOT NOTED LANDING GEAR FAILED TO FULLY RETRACT AS INDICATED BY GEAR UNLOCKED LIGHT ILLUMINATION.  LANDING GEAR RECYCLED WITH SAME RESULT.  COPILOT WAS ABLE TO VISUALLY ASCERTAIN GEAR WAS NOT FULLY RETRACTED.  GEAR WAS SELECTED DOWN AND A NON-EVENTFUL LANDING MADE.  INSP OF GEAR DISCLOSED RT MLG INBD DOOR WAS DAMAGED AND BEING HELD IN PLACE BY ONLY AFT HINGE AND HYD ACTUATOR.  20 PERCENT OF SPOT WELDS ON DOOR ASSY HAD SEPARATED RESULTING IN THE DOOR SKIN BEING PEALED BACK.  THE HYD ACTUATOR, DOOR HINGE BRACKETS, AND WW STRUCTURE WERE DAMAGED, RT INBD LANDING GEAR DOOR FWD HINGE HAD CRACKED IN HALF.  FAILURE OF THE HINGE CAUSED SUBSEQUENT DAMAGE TO ADJACENT ACFT STRUCTURES AND COMPONENTS.
